Aa
A
A
A
Close
Eye Care Community
21.9k Members
Avatar universal

3 months after pterygium surgery - eye redness

I had pterygium removed in my right eye 3 months ago. The doc used amniotic graft but without mitomycin drops.

I have used steroids and other drops for about 2 months after surgery.

Still the operated part of my eye is blood shot red, infact more red than when the pterygium was present.

I see some red veins in the operated zone however they dont look like wing shaped when pterygium was present.

In recent examination after 3 months of surgery, the surgeon told me that there is some regrowth and how i would feel about a resurgery with amniotic graft/mitomycin.

Is it possible that i have regrowth so soon? I dont see any tissue on the iris though, only the operated zone on scelara  is red with veins most of the time.

The surgeon asked me to use these drops twice a day until I am ready for the 2nd surgery.
Alphagan - 2 times a day to help with redness at pterygium removed zone

Should I go for 2nd surgery now as doctor says or should I give more time to see if it settles down?

Worth consulting a corneal specialist for 2nd opinion? The surgeon who did my surgery is retina specialist but he did this corneal surgery.
9 Responses
233488 tn?1310696703
MEDICAL PROFESSIONAL
Some people have increased intraocular pressure with steroids "(steroid responsers/steroid glaucoma). You obviously are and the alphagan is to lower the pressure while the steroid clears out of the eye. Confirm this with your surgeon and you should not "steroid responder" in all future interactions with ophthalmologists or optometrists.

Likely the consultant just watch it for another 3 months.  Surgery is generally not done for redness which eventually fades (lots of cases like yours can be accessed with the search feature) only if the pterygium grows back over the cornea.

JCH MD
Avatar universal
also I see some bumpy region on the operated area.
233488 tn?1310696703
MEDICAL PROFESSIONAL
I doubt if a consultant would do anything other than tell you to wait 3 months.  You might ask about a mild steroid to resume.

JCH MD
Avatar universal
surgeon asked me to use Alphagan - 2 times a day, is it a mild steroid?

2 weeks ago he asked me to use the steroid Alrex 4 times a day for a week, but my pressure went  a little high so he asked me to use alphagan.
Avatar universal
doctor, do you mean the consultant would ask me to wait for 3 months to wait and see if surgery is needed OR do surgery after 3 months?
Avatar universal
Thanks doctor
Have an Answer?
Top General Health Answerers
177275 tn?1511758844
Kansas City, MO
Avatar universal
Grand Prairie, TX
Avatar universal
San Diego, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.